MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570640
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Problem code captures the reportable failure based on product investigation result of inner member broke at the guidewire access sheath.A fully constrained wallflex biliary rx uncovered stent and delivery system were received for analysis.Visual examination of the returned device found the stent was received fully covered by the outer sheath, the stainless steel tube was kinked and the outer sheath at the end of the stiffening mandrel was kinked.The clear outer sheath at the guidewire access sheath (gas) was stretched out and kinked.The inner member was broken at the gas section.The gas ramp was detached and not returned.Functional evaluation was performed, and a 0.035" guidewire was inserted through the sheath from the distal tip of the catheter and it did not exit at the guidewire access port due to the detached ramp observed at the guidewire access sleeve (gas) and the broken inner.No other issues with the device were noted.The damages noted with the returned device may have been a result of the excessive force being applied to the delivery system when the user attempted to load the device onto the guidewire.The dfu states that the shipping mandrel is intended to stabilize the inner catheter at the guidewire port and will be pushed out by the guidewire.As per additional information, it is unknown if the shipping mandrel was removed prior to loading the guidewire.The investigation concluded that most likely procedural factors such as the handling of the device and normal procedural difficulties encountered during the procedure could have possibly affected the device performance and its integrity contributing to the failure experienced by the customer.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx uncovered stent was to be used during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.According to the complainant, during the procedure, the physician tried to load the stent over the wire, but the guidewire would not come out of the stent.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be fine.Note: this event has been deemed a mdr reportable event based on investigation results which revealed that the inner shaft was broken.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8027993
Report Number3005099803-2018-61153
Device Sequence Number19179048
Product Code FGE
UDI-Device Identifier08714729756231
UDI-Public08714729756231
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2020
Device Model NumberM00570640
Device Catalogue Number7064
Device Lot Number0022174117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1